Update 11/9/2012

November 9th, 2012 § 8 comments

Started chemo again last night, counts were good and side effects tolerable enough that we’re doing full strength again this time. 2000 mg Xeloda twice a day for 7 days, then 7 days off. The side effects are usually worst on days 4/5 through 9/10. Fatigue, stomach pain, GI upset, nausea, loss of appetite are the worst. Hand and foot syndrome is to come but haven’t had problems yet.

My potassium is low this week and my dad had a great suggestion for this (especially when eating is difficult). Low sodium V8 is packed with potassium. It has twice as much as regular V8. If anyone out there needs a good source, the low sodium stuff is it!

I’ve given up nailbiting and am shocked that this was the month I was able to do it.

I’ll be back at Sloan Kettering in a few days… and hopefully soon will be able to write more creatively again beyond ┬áthese boring treatment updates. I know so many of you aren’t sure whether to contact me or leave me alone, but I hope these updates at least let you know the basics. It also always lets me thank everyone for the many ways you are helping me right now.

xo,

Lisa

§ 8 Responses to Update 11/9/2012"

  • Lia says:

    Another suggestion for potassium? Coconut water. One 8 ounce carton has as much potassium as 2 bananas. For me, it has the added benefit of reminding me of tropical paradise.

  • Shari says:

    thank you for taking the time to update!

  • Susan says:

    Sorry about some of the side effects. Hopefully the hand and foot syndrome won’t be so bad. You are still processing all that is going on, so be kind to yourself and patient. I send you positive thoughts and prayers. Hugs and XoXoXo-Susan

  • JoAnn says:

    Please thank your Dad. My potassium and magnesium are very low plus I have to go on a low-fiber diet next week with radiation. V-8 is one thing that is allowed. I think most high magnesium foods, though, are also high fiber! BOO

    I am taking prescription magnesium pills but they have not helped much. I am going to the infusion center next week for IV potassium and magnesium.

  • sarahbutten says:

    That you are updating your peeps–from near and dear to tweetdear on out–is creative, as are YOU, a creative soul. I like knowing this about the V-8; my MIL at one point had a potassium issue. Will tuck the factoid away just in case. Now will hear “coulda had a V-8″ all night! Hoping you feel better than expected. xoxo

  • Anonymous says:

    Thank you for the updates,Lisa. They are helpful and heartwarming. Sending love.

  • lizzy says:

    Whether or not you want to be contacted- you should be reminded every single day how AMAZING you are, how incredibly brave you are and how INSPIRING you are to soooo many. I am sitting here on a Friday night reading your blog and wouldn’t want to be doing anything else. It has already taught me so much- about life, bravery, passion and writing.

    Your kids are so lucky to have a mom like you! Keep your beautiful strength and smile everyday. Sending you my strength if you ever need extra.

    Xoxoxo

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>

What's this?

You are currently reading Update 11/9/2012 at Lisa Bonchek Adams.

meta